Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 153, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 19, 2000, 4:22 AM CDT for Barton County, Kansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 19, 2000, 4:22 AM CDT (09:22 UTC)
- Expired
- Jul 19, 2000, 5:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Barton County, KS
The radar
The Dodge City radar (KDDC), 125 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2427 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 190923 SVRICT KSC009-191015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 422 AM CDT WED JUL 19 2000 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARTON COUNTY IN CENTRAL KANSAS * UNTIL 515 AM CDT. * AT 421 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF ALBERT...OR ABOUT 9 MILES NORTHWEST OF GREAT BEND...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR GREAT BEND AROUND 435 AM CDT... NEAR ELLINWOOD AROUND 455 AM CDT... THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES... DAMAGING WINDS GREATER THAN 60 MILES AN HOUR... SEEK A STURDY SHELTER IMMEDIATELY! STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHEBR SERVICE. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR BARTON COUNTY UNTIL 515 AM CDT. LAT...LON 3853 9904 3829 9902 3826 9850 3857 9853 HYSELL NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:32 AM CDT, 50 minutes earlier.
Area forecast discussion, Jul 19, 3:32 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 332 AM CDT WED JUL 19 2000 MAIN FCST PROBLEM IS PRECIP CHCS AND THEREFORE TEMPS. MODELS SEEMED TO HAVE INITIALIZED WELL WITH THE MAIN FEATURES. ETA/MESO-ETA 200-300MB LAYER DIVERGENCE SHOWED LOCATION OF DEVELOPMENT MCS BEST...AS DID 700-500MB Q-VECTOR CONVERGENCE. LOOKING AT THESE...ANOTHER MCS SHOULD DEVELOP TONIGHT AROUND NE CO. WOULD EXPECT THIS ONE TO MOVE SOUTHEAST MAINLY TO OUR WEST. WILL KEEP POPS IN...HOWEVER WILL LOWER POPS SLIGHTLY FOR EASTERN SECTIONS. BEST CHC FOR FCST AREA WILL BE THE WESTERN PORTIONS AND POSSIBLY SCEN LATE. EXPECT ANOTHER MCS TO DEVELOP ACROSS THE SAME AREA THU NIGHT. WOULD EXPECT THIS ONE TO MOVE SOUTHEAST ACROSS MOST OF FCST AREA. WILL ALSO KEEP LOW POPS IN DAYTIME PERIODS FOR MAINLY MORNING PRECIP. MODELS KEEP EASTERLY WINDS ACROSS AREA TODAY. WOULD THINK STRATUS TO OUR NE WOULD WORK IN ACROSS MOST OF THE AREA. HOWEVER THINK MCS WILL HELP HOLD THAT BACK SOME. WILL LIKELY HAVE WORDING OF MOSTLY CLOUDY IN THE MORNING, BECOMING PARTLY CLOUDY IN THE AFTERNOON. CLOUDS WILL HELP KEEP TEMPS DOWN TODAY, ESPECIALLY FOR CEN SECTIONS, BUT DONT THINK IT WILL BE AS MUCH AS FWC INDICATES. FCSTID = 7/NRR ICT 92 72 93 70 / 40 50 30 50 HUT 90 70 91 69 / 40 50 30 50 EWK 90 71 92 70 / 40 50 30 50 EQA 91 72 92 69 / 40 50 30 50 WLD 93 73 93 70 / 40 50 30 50 RSL 86 67 89 66 / 30 50 30 50 GBD 87 68 90 67 / 30 50 30 50 SLN 87 68 90 68 / 30 40 30 50 MPR 88 70 91 69 / 30 40 30 50 CFV 92 73 92 70 / 30 40 30 50 CNU 91 72 91 69 / 30 40 30 50` K88 91 71 90 69 / 30 40 30 50 .ICT...NONE.
In the hours before
Special weather statement, Jul 19, 2:55 AM CDT, 1 hour 27 minutes before
KSZ032-033-047-048-050-067-190815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 255 AM CDT WED JUL 19 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 592 HAS BEEN CANCELLED FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS... SEVERE THUNDERSTORM WATCH NUMBER 592 WHICH WAS ISSUED FOR RUSSELL...BARTON...LINCOLN...ELLSWORTH...RICE AND RENO COUNTIES HAS BEEN CANCELLED. THUNDERSTORMS THAT MOVED THROUGH THE AREA EARLY THIS MORNING HAVE SHIFTED EAST. MORE THUNDERSTORM ARE EXPECTED TO MOVE IN FROM THE WEST...AFTER 4 AM. HYSELL
Special weather statement, Jul 19, 3:18 AM CDT, 1 hour 4 minutes before
KSZ049-051>053-068>072-083-094>096-190845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 318 AM CDT WED JUL 19 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 593 HAS BEEN CANCELLED FOR CENTRAL AND SOUTH CENTRAL KANSAS... SEVERE THUNDERSTORM WATCH NUMBER 593 WHICH WAS ISSUED FOR SALINE...MCPHERSON...MARION...CHASE...HARVEY...SEDGWICK... AND BUTLER COUNTIES HAS BEEN CANCELLED. THE THREAT FOR SEVERE THUNDERSTORMS HAS SHIFTEDs EAST OF THE AREA...SO THE WATCH HAS BEEN CANCELLED. SEVERE THUNDERSTORM WATCH 593 REMAINS IN EFFECT FOR MUCH OF SOUTHEAST KANSAS...INCLUDING GREENWOOD...ELK...WILSON...WOODSON ...ALLEN AND NEOSHO COUNTIES. HYSELL
Special weather statement, Jul 19, 3:53 AM CDT, 29 minutes before
KSZ070>072-094>096-190915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 353 AM CDT WED JUL 19 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 593 HAS BEEN CANCELLED FOR SOUTHEAST KANSAS... SEVERE THUNDERSTORM WATCH NUMBER 593 WHICH WAS ISSUED FOR GREENWOOD...ELK...WILSON...WOODSON...ALLEN AND NEOSHO COUNTIES HAS BEEN CANCELLED. THE THREAT FOR SEVERE WEATHER HAS ENDED...THUS THE WATCH HAS BEEN CANCELLED. HYSELL
Local storm report, Jul 19, 3:54 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
354 AM CDT WED JUL 19 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1203 PM 4 NW RUSSELL KS 60 MPH TSTM WIND GUST
07/19/00 RUSSELL AGTAP SPOTTER
1250 AM ELLSWORTH KS 55 MPH TSTM WIND GUST
07/19/00 ELLSWORTH KSN WEATHER LAB
1234 AM 2 S WILSON KS 1.00 INCH HAIL
07/19/00 ELLSWORTH 911 DISPATCH
0118 AM 1 N GENESEO KS 61 MPH TSTM WIND GUST
07/19/00 ELLSWORTH REPORTED BY AGTA@P SPOTTER
0125 AM 2 SW LYONS KS 60 MPH TSTM WIND GUST
07/19/00 RICE AGTAP SPOTTERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 11:44 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 61 min |
| Jul 19, 12:33 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 57 min |
| Jul 19, 1:00 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 60 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.